Dermatology Community
scalp burn from relaxer
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

scalp burn from relaxer

I have chemical burns to scalp from hair relaxer/texturizer.  I went to see doctor after several days of discomfort and itching.  I was prescribed an antibiotic and silvadene ointment, but after two days of treatment, my scalp still itches and there is mild discomfort.  I also have a yellow/brownish discharge from scalp burns.  Do I need a dermitologist referral?/more treatment? or finish the rest of antibiotic (5 more days left)  Can I wash my hair?  It is sticky from discharge.  Glands behind ears are swollen and on my neck.  Please advise!
Related Discussions
Avatar_dr_f_tn
Hi,
How are you? Continue the antibiotic and ointment as prescribed and you can also take over-the-counter antihistamine to help with the itching. The effect of the medicine may not be apparent immediately but it may take 3 to 4 days to see any effect. Try to avoid scratching to prevent secondary infection. And keep the scalp clean and dry by washing it with warm water. Take care and do keep us posted.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India
Avatar_f_tn
Blank
diane493